MAUDE Adverse Event Report: ABBOTT MEDICAL BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; Trocar

ABBOTT MEDICAL BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; Trocar
Model Number 407200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 10/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac tamponade and pericardial effusion are known risks during the use of this device.
 
Event or Problem Description
At the end of the paroxysmal atrial fibrillation ablation procedure, an ultrasound was performed which revealed a pericardial effusion which did not require any treatment.No patient symptoms were observed.The patient is stable.The physician believes the effusion occurred during the transseptal puncture and noted some difficulty during the transseptal puncture.The physician tried multiple times before he performed the transeptal puncture related to challenging patient anatomy.There were no performance issues with any abbott device.

Brand Name
BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
Trocar
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23479154
Report Number3008452825-2025-00571
Device Sequence Number16074172
Product Code DRC
UDI-Device Identifier05414734205092
UDI-Public(01)05414734205092(10)11012056(17)280731
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number407200
Device Catalogue Number407200
Device Lot Number11012056
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Initial Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age76 YR
Patient SexMale